Michigan, 2016Winter Storm and Winter Weather in Michigan, February 2 to 3, 2016
February 2 to 3, 2016 · NWS MQT · 13 events in 13 counties and zones
A low pressure system developing over the Southern Plains tracked into the Central Great Lakes and dropped moderate to heavy snow over portions of west and central Upper Michigan from the 2nd into the 3rd.
Every event with a place to put it; 13 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A low pressure system developing over the Southern Plains tracked into the Central Great Lakes and dropped moderate to heavy snow over portions of west and central Upper Michigan from the 2nd into the 3rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Feb 2, 11:29 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 2, 11:29 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1229 PM EST TUE FEB 2 2016
.UPDATE...
ISSUED AT 959 AM EST TUE FEB 2 2016
BASED ON EXPECTED SN TOTALS APRCHG 10 INCHES OVER GOGEBIC/ONTONAGON
COUNTIES ON CYC SIDE OF UPR LO TRACK...WHICH APPEARS TO BE TRENDING
FARTHER TO THE W...AS WELL AS POTENTIAL FOR SOME LK ENHANCEMENT WITH
CYC UPSLOPE NLY FLOW LATE TNGT/WED...OPTED TO UPGRADE WINTER WX ADVY
TO WINTER STORM WARNING FOR THOSE 2 COUNTIES AND EXTEND THE HEADLINE
TO 21Z WED...WHEN DEEPER MSTR IS FCST TO EXIT THE WRN CWA. THESE NEW
HEADLINES MATCH WELL WITH THOSE ISSUED BY SURROUNDING OFFICES.
&&
.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 533 AM EST TUE FEB 2 2016
WATER VAPOR IMAGERY AND RAP ANALYSIS SHOW A VIGOROUS SHORTWAVE
MOVING OUT OVER KS...WHILE AT THE SFC...LOW PRES WAS ORGANIZING OVER
SCNTRL KS. 00Z RAOBS SHOWED A STRONG SRLY FLOW DEVELOPING OFF THE
WRN GULF OF MEXICO IN RESPONSE TO THE HEIGHT FALLS PUSHING OUT OVER
THE SRN PLAINS...AND RADAR IMAGERY SHOWS PCPN INCREASING OVER THE
CNTRL PLAINS WITH SNOW SPREADING OUT ACROSS NEBRASKA/IA.
CONSENSUS OF THE ARRAY OF 00Z MODEL RUNS IS FOR SFC LOW PRES TO
TRACK NE ACROSS FAR NRN LWR MI WHICH IS ESSENTIALLY RIGHT ALONG THE
MULTI DAY MULTI MODEL CONSENSUS UTILIZED FOR THE FCST OF THIS STORM
SYSTEM DURING THE LATTER PART OF LAST WEEK. WHILE WATER VAPOR
IMAGERY CURRENTLY DEPICTS AN IMPRESSIVE LOOKING FEATURE...MODELS
HAVE BEEN AND CONTINUE TO POINT TO A FAST MOVING SYSTEM WITH THE
LACK OF AN ORGANIZED MID LEVEL LOW AS IT MOVES THRU THE UPPER LAKES.
OBVIOUSLY...FAST MOVEMENT LIMITS DURATION OF MDT/HVY SNOW. IN
ADDITION...THE LACK OF AN ORGANIZED MID LEVEL CENTER MEANS THIS
SYSTEM WON'T HAVE A SIGNIFICANT/ORGANIZED DEFORMATION PCPN SHIELD NW
OF THE LOW TRACK THAT WOULD LEAD TO PROLONGED MDT/HVY SNOW. AS A
RESULT...THIS WILL BASICALLY BE AN AVG KIND OF WINTER STORM FOR
UPPER MI WITH MUCH OF THE AREA REACHING WARNING CRITERIA...BUT
CERTAINLY NOT A BLOCKBUSTER STORM. HIGHEST SNOW TOTALS SHOULD BE IN
NCNTRL UPPER MI W OF MARQUETTE WHERE LAKE ENHANCEMENT/UPSLOPE
ENHANCEMENT OCCURS OFF LAKE SUPERIOR.
A NUMBER OF FACTORS INDICATE SNOWFALL RATES WILL BE FAIRLY
IMPRESSIVE FOR ABOUT A 2 TO 4HR PERIOD LATE THIS AFTN/EVENING.
COUPLING OF 2 UPPER JET STREAKS...LEFT EXIT OF ONE 150+KT JET
STREAKING TOWARD LWR MI AND THE RIGHT ENTRANCE OF A SECOND 140+KT
JET ACROSS NRN ONTARIO/QUEBEC...WILL LEAD TO STRONG UPPER
DIVERGENCE. DOWN TOWARD THE LOWER LEVELS...THERE IS A STRONG FGEN
RESPONSE IN ADDITION TO STRONG ISENTROPIC ASCENT AS NOTED ON 290K
SFC (ROUGHLY 700-750MB). ALONG WITH RATHER IMPRESSIVE DEEP LAYER
FORCING PER QVECTORS...ALL THIS SHOULD SUPPORT A ROUGHLY A 2-4HR
PERIOD OF MDT TO HVY SNOW LIFTING N ACROSS THE FCST AREA LATE THIS
AFTN AND EVENING...ESPECIALLY CNTRL AND E. HOWEVER...SINCE STRONGER
MOISTURE TRANSPORT BEGINS TO BE SHUNTED E WITH TIME AS SHORTWAVE
WEAKENS...SNOWFALL RATES WHICH WILL BE QUITE IMPRESSIVE OVER THE
PLAINS STATES WILL VERY LIKELY BE FALLING OFF AS THE SNOW SHIELD
LIFTS INTO UPPER MI. 00Z MODEL RUNS SUGGEST MID LEVEL DRYING WILL
SURGE INTO THE SCNTRL/ERN FCST AREA LATE EVENING/OVERNIGHT BEHIND
THE MDT/HVY SNOW BAND. AS A RESULT...HAVE INTRODUCED -FZDZ IN THAT
AREA. OVERALL...MODELS SUGGEST SOMEWHAT LOWER SNOW TO WATER
RATIOS...AND WITH THE POTENTIAL FOR SOME -FZDZ SCNTRL AND E...SNOW
TOTALS HAVE BEEN LOWERED A LITTLE OVER THE SE AND ERN FCST AREA.
SREF TRENDS HAVE ALSO SHOWN INCREASING SPREAD AND OVERALL LOWER SNOW
TOTALS OVER THE ERN FCST AREA...WITH THE MEAN RIGHT NEAR THE SUB 20
TO 1 SNOW TO WATER RATIO WARNING CRITERIA THRESHOLD OF 6IN/12HR.
MEANWHILE...THE CNTRL AND WRN FCST AREA SHOW A BETTER POTENTIAL OF
REACHING WARNING CRITERIA. GIVEN THE REGIONAL/GLOBAL CANADIAN MODELS
INSISTENCE ON A LOWER QPF EVENT OVERALL AND LATEST RAP MODEL RUN
INDICATING HEAVIER QPF LATE AFTN/EVENING PASSING TO THE E OF THE WRN
FCST AREA...WILL HOLD OFF ON CONVERTING THE WRN ADVY AREA TO A
WARNING. THAT SAID...LAKE ENHANCEMENT/UPSLOPE COMPONENT FOR WRN
GOGEBIC AND WRN ONTONAGON COUNTIES LATER TONIGHT INTO WED MORNING
PUTS THAT AREA AT GREATEST POTENTIAL FOR REACHING WARNING CRITERIA.
WILL NEED TO MONITOR UPCOMING MODEL RUNS FOR A CONSISTENT SIGNAL TO
SEE IF AN UPGRADE TO WARNING WILL BE NEEDED.
IN THE END...EXPECT THE GREATEST SNOW TOTALS OVER THE HIGH TERRAIN
FROM AROUND NEGAUNEE/ISHPEMING INTO THE HURON MOUNTAINS WHERE
UPSLOPE/LAKE ENHANCEMENT COMPONENT WILL ADD AT LEAST SEVERAL INCHES
TO SYNOPTIC SNOW. 850MB TEMPS ARE JUST COLD ENOUGH FOR LAKE
ENHANCEMENT...SO WOULD CERTAINLY LIKE TO SEE LOWER 850MB TEMPS TO
HAVE MORE CONFIDENCE IN BUMPING UP TOTALS SIGNIFICANTLY. ALL HIGH
RES GUIDANCE PEG THE HIGH TERRAIN WITH A NICE ENHANCEMENT OF
QPF...BUT HAVE TAKEN A CONSERVATIVE APPROACH TO BUMPING UP TOTALS.
FOR NOW...OFFICIAL FCST WILL SHOW TOTALS OF 12-14 INCHES FROM
NEGAUNEE/ISHPEMING THRU THE HURON MTNS.
FINALLY...AWAY FROM THE GREAT LAKES SHORELINES...THERE MAY NOT BE
MUCH BLSN SINCE SYSTEM IS WEAKENING. BLSN WILL BE MOST SIGNIFICANT
CLOSE TO THE GREAT LAKES. SYNOPTIC SETUP IS ESPECIALLY FAVORABLE FOR
STRONGER WINDS AROUND MENOMINEE THIS EVENING AS HEATHLY PRES FALLS
OF 5-8MB/3HR APPROACH FROM THE SW...SO THERE MAY BE 2-3HRS OF
CONSIDERABLE BLSN IN THAT AREA.
.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 403 AM EST TUE FEB 2 2016
FOCUS CERTAINLY ON THE FIRST 12-18 HOURS OF THE FORECAST STARTING
12Z WED AS A WINTER STORM IS EXITING THE REGION.
BY 12Z WED MODELS SHOW A STRONG UPPER WAVE OVER THE WRN CWA AND S
INTO IA. AT THE SFC...AN ELONGATED LOW WILL STRETCH FROM THE IL/WI
BORDER TO NRN LOWER MI. SOME DISAGREEMENT BETWEEN MODELS ON THE TRACK
OF THE MAIN UPPER SHORTWAVE WED MORNING/AFTERNOON...BUT MOST MODELS
FAVOR KEEPING THE BEST SNOW ASSOCIATED WITH THE SHORTWAVE TO THE SE
OF THE AREA...THE 00Z/01 NAM BEING THE EXCEPTION WITH BRINGING THAT
PRECIP OVER THE CENTRAL/ERN CWA. EVEN IF THE BEST PRECIP STAYS
SE...MOST OF UPPER MI WILL BE SEEING SNOW WED MORNING...BUT THE BEST
AMOUNTS WILL BE OVER THE NCENTRAL AND FAR W...WHERE CYCLONIC
CURVATURE TO LOW LEVEL WINDS FAVORS THESE AREAS FOR LAKE/UPSLOPE
ENHANCEMENT (NE-NNE FLOW). WINDS GRADUALLY BACK TO THE N BY 18Z AS
850MB TEMPS DROP TO -10C TO -12C. SHOULD SEE SOME BOOST TO LAKE
ENHANCED AREAS BETWEEN 12Z AND 21Z AS THE SHORTWAVE MOVES SE OF THE
AREA. BY 00Z THU...WINDS WILL BE FROM THE NW-NNW WITH 850MB TEMPS
DOWN TO -12C TO -15C...FAVORING A TRANSITION IN SNOWBELTS THROUGH THE
DAY. LAKE EFFECT SHOULD DIMINISH WED EVENING THROUGH WED NIGHT AS A
SFC RIDGE MOVES IN FROM THE W. GENERALLY HAVE AN ADDITIONAL 2-4
INCHES NEAR LAKE SUPERIOR BETWEEN 12Z WED AND 06Z THU...WITH AROUND 5
INCHES OVER THE HURON MOUNTAINS.
ANOTHER CRITICAL ELEMENT WILL BE WINDS...WHICH WILL BE GUSTING TO 35
MPH NEAR LAKE SUPERIOR AND 20-25 MPH INLAND. WINDS WILL BE OUT OF
THE NE-NNE TO START THE DAY...GRADUALLY BACKING TO THE NW BY THE END
OF THE DAY. HARDEST HIT AREAS FOR BLOWING/DRIFTING SNOW WILL BE
LAKESHORE AREAS OF THE KEWEENAW AND NCENTRAL UPPER MI...ESPECIALLY
M-28 BETWEEN MARQUETTE AND MUNISING.
FOR THU THROUGH MON...LOOKS LIKE AN ACTIVE PATTERN STICKS AROUND
WITH SOME WEAK CLIPPERS AND SURGES OF COLDER AIR. NOTHING STICKS OUT
AS PARTICULARLY SIGNIFICANT AT THIS POINT...SO WILL RUN WITH
CONSENSUS OF GUIDANCE AND FOCUS ON SHORTER TERM SYSTEM
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1229 PM EST TUE FEB 2 2016
VFR TO MVFR CIGS THIS AFTN AT THE TAF SITES WL QUICKLY GIVE WAY TO
IFR/LIFR CONDITIONS IN THE 21Z-24Z TIME PERIOD AS A BAND OF SN MOVES
INTO UPR MI IN ADVANCE OF A VIGOROUS LO PRES MOVING NE TOWARD THE
GREAT LKS. IN ADDITION...WINDS WILL ALSO BECOME GUSTY OUT OF THE
NE...CREATING BLSN AT TIMES. THE IFR/LIFR CONDITIONS WL THEN PREVAIL
THRU THE REST OF THE FCST PERIOD. NOT OUT OF THE QUESTION THERE
COULD BE SOME FZDZ AT SAW FOR A TIME LATE TNGT INTO WED WITH
SOMEWHAT HIER VSBYS...BUT CIGS SHOULD REMAIN IN THE IFR/LIFR RANGE
EVEN IF THIS OCCURS.
&&
.MARINE...(FOR THE 4 AM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 533 AM EST TUE FEB 2 2016
INITIAL LIGHT WINDS OVER LAKE SUPERIOR WILL RAPIDLY INCREASE THIS
AFTN/EVENING AS LOW PRES TRACKS NE FROM THE SRN PLAINS...EVENTUALLY
CROSSING FAR NRN LWR MI LATE TONIGHT/WED MORNING. FREQUENT GALE
FORCE GUSTS SHOULD OCCUR OVER NCNTL AND ADJACENT WRN LAKE
SUPERIOR...SO GALE WARNING REMAINS UP IN THAT AREA FOR LATE EVENING
THRU MID MORNING WED. AFTER A PERIOD OF LIGHT WINDS THU...THE NEXT
PERIOD OF STRONGER WINDS WILL ARRIVE FRI/SAT WITH WINDS OF
20-30KT...STRONGEST OVER ERN LAKE SUPERIOR.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
WINTER STORM WARNING FROM 4 PM EST /3 PM CST/ THIS AFTERNOON TO
4 PM EST /3 PM CST/ WEDNESDAY FOR MIZ002-004>007-009-085.
WINTER WEATHER ADVISORY FROM 4 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY FOR MIZ001-003-084.
WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 1 PM EST
WEDNESDAY FOR MIZ013-014.
WINTER STORM WARNING FROM 3 PM THIS AFTERNOON TO 6 AM CST
WEDNESDAY FOR MIZ010-011.
WINTER STORM WARNING UNTIL 6 AM CST WEDNESDAY FOR MIZ012.
LAKE SUPERIOR...
GALE WARNING FROM 10 PM THIS EVENING TO 9 AM EST WEDNESDAY FOR
LSZ263-264.
LAKE MICHIGAN...
GALE WARNING UNTIL 1 AM EST WEDNESDAY FOR LMZ248-250.
&&
UPDATE...KC
SHORT TERM...ROLFSON
LONG TERM...TITUS
AVIATION...KC
MARINE...ROLFSONHazardous weather outlook, Feb 2, 12:10 PM CST, 1 hour 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
110 PM EST TUE FEB 2 2016
MIZ002-004>007-009>014-085-031200-
ONTONAGON-BARAGA-MARQUETTE-ALGER-LUCE-GOGEBIC-IRON-DICKINSON-
MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-NORTHERN SCHOOLCRAFT-
110 PM EST TUE FEB 2 2016 /1210 PM CST TUE FEB 2 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
MODERATE TO HEAVY SNOW IS EXPECTED THIS EVENING INTO WEDNESDAY
MORNING AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE UPPER GREAT LAKES.
GUSTY WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW WITH THE MOST
SIGNIFICANT BLOWING SNOW NEAR LAKE SUPERIOR. TRAVEL THIS EVENING INTO
WEDNESDAY MORNING WILL LIKELY BE DIFFICULT. SEE THE LATEST WINTER
WEATHER MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MODERATE TO HEAVY SNOW WILL CONTINUE THROUGH MUCH OF TUESDAY...ALONG
WITH GUSTY WINDS THAT WILL PRODUCE BLOWING AND DRIFTING SNOW NEAR
LAKE SUPERIOR. TRAVEL WEDNESDAY MORNING WILL LIKELY BE DIFFICULT.
SEE THE LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS. THE
PUBLIC MAY ALSO SUBMIT REPORTS ON OUR WEB PAGE OR THROUGH OUR
FACEBOOK AND TWITTER PAGES.
MIZ001-003-084-031200-
KEWEENAW-NORTHERN HOUGHTON-SOUTHERN HOUGHTON-
110 PM EST TUE FEB 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
MODERATE SNOW MAY BE HEAVY AT TIMES LATE THIS AFTERNOON THROUGH
TONIGHT...AS A LOW PRESSURE SYSTEM TRACKS ACROSS THE UPPER GREAT
LAKES. GUSTY WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW WITH
THE MOST SIGNIFICANT BLOWING SNOW NEAR LAKE SUPERIOR. TRAVEL THIS
EVENING INTO WEDNESDAY MORNING WILL LIKELY BE DIFFICULT. SEE THE
LATEST WINTER WEATHER MESSAGE FOR MORE DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
MODERATE SNOW MAY BE HEAVY AT TIMES INTO WEDNESDAY MORNING. GUSTY
WINDS WILL ALSO PRODUCE BLOWING AND DRIFTING SNOW WITH THE MOST
SIGNIFICANT BLOWING SNOW NEAR LAKE SUPERIOR. TRAVEL WEDNESDAY MORNING
WILL LIKELY BE DIFFICULT. SEE THE LATEST WINTER WEATHER MESSAGE FOR
MORE DETAILS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO SUBMIT SNOWFALL REPORTS. THE
PUBLIC MAY ALSO SUBMIT REPORTS ON OUR WEB PAGE OR THROUGH OUR
FACEBOOK AND TWITTER PAGES.
LSZ162-240>251-263>267-031200-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
110 PM EST TUE FEB 2 2016 /1210 PM CST TUE FEB 2 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...REST OF TODAY AND TONIGHT
NORTH TO NORTHEAST GALES TO 35 KNOTS ARE EXPECTED OVER PORTIONS OF
WEST AND NORTH CENTRAL LAKE SUPERIOR THIS EVENING INTO WEDNESDAY
MORNING. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NORTH TO NORTHEAST GALES TO 35 KNOTS ARE EXPECTED TO CONTINUE INTO
EARLY WEDNESDAY MORNING OVER PORTIONS OF WEST AND NORTH CENTRAL LAKE
SUPERIOR. SEE THE LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-031200-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
110 PM EST TUE FEB 2 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...REST OF TODAY AND TONIGHT
NORTHEAST GALES TO 35 KNOTS ARE EXPECTED THIS EVENING. SEE THE
LATEST MARINE WEATHER MESSAGE FOR FURTHER DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
KF
Winter Storm, Gogebic
- When
- February 2, 2:00 PM CST to February 3, 8:00 AM CST
- Where
- Gogebic forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.496, -89.796 (the zone’s center; the record gives no point)
Storm total snowfall over an 18-hour period or less included an estimated 12 inches from near Bessemer, 10.5 inches near Ironwood and 8 inches near Wakefield. North winds gusting near 25 mph at times also caused some drifting of snow.
Winter Weather, Menominee
- When
- February 2, 2:00 PM CST to February 3, 5:00 AM CST
- Where
- Menominee forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.525, -87.510 (the zone’s center; the record gives no point)
The observer in Menominee measured 5.1 inches of snow over mostly a 15-hour period.
Winter Storm, Baraga
- When
- February 2, 4:00 PM EST to February 3, 11:00 AM EST
- Where
- Baraga forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.700, -88.352 (the zone’s center; the record gives no point)
Storm total snowfall over a 16-18 hour period included 9.3 inches at Pelkie and an estimated 8 inches near Pequaming. North winds gusting to 25 mph at times also caused blowing and drifting of snow.
Winter Storm, Marquette
- When
- February 2, 4:00 PM EST to February 3, 8:00 AM EST
- Where
- Marquette forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.663, -87.573 (the zone’s center; the record gives no point)
Storm total snowfall over nearly a 16-hour period included 7.7 inches near the Dead River Basin and 7 inches nine miles south-southeast of Big Bay. Lesser snow amounts of four to five inches fell from Champion and Ishpeming to Marquette and Harvey.
Winter Storm, Ontonagon
- When
- February 2, 4:00 PM EST to February 3, 8:00 AM EST
- Where
- Ontonagon forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
Storm total snowfall over approximately 16 hours included 9.6 inches near Greenland, 9.2 inches near Bergland and 8 inches at Paulding.
Winter Storm, Southern Houghton
- When
- February 2, 4:00 PM EST to February 3, 8:00 AM EST
- Where
- Southern Houghton forecast zone
- Reported by
- Mesonet
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
An estimated seven to nine inches of storm total snowfall fell over the northern portion of southern Houghton County over approximately 16 hours. Northerly winds gusting to 25 mph at times also caused blowing and drifting of snow.
Winter Weather, Iron
- When
- February 2, 3:00 PM CST to February 3, 9:00 AM CST
- Where
- Iron forecast zone
- Reported by
- Public
- Coordinates
- 46.209, -88.530 (the zone’s center; the record gives no point)
There was a public report of an estimated six inches of snow in 18 hours four miles southwest of Caspian.
Winter Weather, Delta
- When
- February 2, 4:00 PM EST to February 3, 8:00 AM EST
- Where
- Delta forecast zone
- Reported by
- COOP Observer
- Coordinates
- 45.792, -86.871 (the zone’s center; the record gives no point)
Observers from Gladstone to Garden Corners measured four to five inches of widespread snow over approximately 16 hours.
Winter Weather, Alger
- When
- February 2, 4:00 PM EST to February 3, 8:00 AM EST
- Where
- Alger forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.451, -86.548 (the zone’s center; the record gives no point)
The observer 15 miles south of Wetmore measured 4.6 inches of snow over 16 hours.
Winter Storm, Keweenaw
- When
- February 2, 5:00 PM EST to February 3, 7:00 AM EST
- Where
- Keweenaw forecast zone
- Reported by
- COOP Observer
- Coordinates
- 47.283, -88.212 (the zone’s center; the record gives no point)
The observer in Ahmeek measured 10.1 inches of snow in 14 hours. Northerly winds gusting to 25 mph at times also caused blowing and drifting of snow.
Winter Storm, Northern Houghton
- When
- February 2, 5:00 PM EST to February 3, 1:00 PM EST
- Where
- Northern Houghton forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.992, -88.652 (the zone’s center; the record gives no point)
Storm total snowfall over 15-20 hours included 13.7 inches at Twin Lakes, 11.5 inches at Painesdale and 11 inches at Laurium and Houghton. North winds gusting to 25 mph at times caused blowing and drifting of snow.
Winter Weather, Southern Schoolcraft
- When
- February 2, 5:00 PM EST to February 3, 7:00 AM EST
- Where
- Southern Schoolcraft forecast zone
- Reported by
- COOP Observer
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
Observers in Manistique and Cooks measured nearly five inches of snow over approximately 14 hours.
Winter Weather, Northern Schoolcraft
- When
- February 2, 6:00 PM EST to February 3, 10:00 AM EST
- Where
- Northern Schoolcraft forecast zone
- Reported by
- Public
- Coordinates
- 46.043, -86.177 (the zone’s center; the record gives no point)
There was a public report of four inches of snow in Seney over 16 hours.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Mississippi, February 2 to 3, 2016$2.4 million · EF2 · 44 events
- Avalanche in Colorado, February 2, 20161 death · 1 event
- Tornadoes and Flash Flooding in Alabama, February 2 to 3, 20161 injured · EF2 · 9 events
- Tornado and Flash Flooding in Tennessee, February 2, 20161 injured · $150,000 · EF1 · 4 events
- Flash Flooding and Flooding in Tennessee, February 2 to 3, 2016$98,000 · 50 kt wind · 11 events
- Blizzard and Winter Storm in Iowa, February 2 to 3, 201633 events
- Winter Storm in Minnesota, February 2 to 3, 201625 events
- Blizzard and Winter Storm in Nebraska, February 2, 201624 events
- Blizzard and Winter Weather in Iowa, February 2 to 3, 201622 events
- Blizzard and Winter Weather in South Dakota, February 2 to 3, 201620 events
- Winter Storm in Wisconsin, February 2 to 3, 201619 events
- Flash Flood in Indiana, February 2, 2016$20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 620097, 620108, 620100, 620101, 620103, 620106, 620107, 620111, 620113, 620104, 620105, 620109, 620112.